MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT21DN40NGA062S
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The product is irritating the patients trachea causing a cough.There was no harm to the patient.
 
Additional Manufacturer Narrative
Other text: this mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).No problems or issues were identified during this device history record review.A product sample was received for evaluation.Visual and functional testing were performed.The device was compared to the template and all the correct components were used.Visual inspection of the device identified that the transition from the distal cuff band to the shaft was not as gradual as feasibly possible, but was within normal expectations.Cuff bands are always raised from the shaft and create a slight bump.The height will vary from device to device due to acceptable tolerance in cuff band thickness and the operator's judgement / technique in applying and smoothing adhesive.Without a good sample (i.E., a device that does not cause irritation with the end user) to compare to the bad sample, the investigation could not identify the true root cause.Since the investigation did not identify a manufacturing defect, no corrective actions are planned at this time.Update: h3, h6, h10.
 
Additional Manufacturer Narrative
Other, other text: no product was returned for evaluation.If product is received the investigation will be reopened.Dhr review was done, no issues related to the original complaint were found.

Brand Name
BIVONA TUBES CUSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13506204
Report Number3012307300-2022-03114
Device Sequence Number4073672
Product Code JOH
UDI-Device Identifier15019517264784
UDI-Public15019517264784
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2026
Device Model NumberFT21DN40NGA062S
Device Catalogue NumberFT21DN40NGA062S
Device Lot NumberGA020756
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer04/13/2022
01/13/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date05/10/2022
03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown